Real Analysis Exchange

Recovery of the Coefficients of Multiple Haar and Walsh Series

Mikhail G. Plotnikov

Full-text: Open access


A family of multidimensional generalized Perron type integrals is constructed. It is shown that these integrals solve the problem of recovering, by generalized Fourier formulae, the coefficients of multiple Haar and Walsh series of some class. This class includes in particular series convergent $\rho$-regularly everywhere except some countable set $E \subset G^{d}$. It is shown that some properties of rectangularly convergent multiple Haar and Walsh series do not hold for the $\rho$-regular convergence.

Article information

Real Anal. Exchange, Volume 33, Number 2 (2007), 291-308.

First available in Project Euclid: 18 December 2008

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 42C25: Uniqueness and localization for orthogonal series 26A39: Denjoy and Perron integrals, other special integrals

dyadic group multiple Haar series multiple Walsh series dyadic derivative Perron type integral Fourier formulae sets of uniqueness


Plotnikov, Mikhail G. Recovery of the Coefficients of Multiple Haar and Walsh Series. Real Anal. Exchange 33 (2007), no. 2, 291--308.

Export citation


  • Agaev G.N., Vilenkin N.Ya., Dzhafarli G.M., and Rubinshtein A.I., Multiplicative Systems of Functions and Harmonic Analysis on Zero-dimensional Groups, ELM, Baku, 1981. (Russian)
  • Alexits G., Convergence Problem of Orthogonal Series, Pergamon Press, New York, 1961.
  • Arutunyan J.M. and Talalyan A.A., On uniqueness of Haar and Walsh series, Izv. Acad. Nauk SSSR, 28 (1964), 1391–1408. (Russian)
  • Fine N.J., On the Walsh functions, Trans. Amer. Math. Soc., 65(3) (1949), 372–414.
  • Golubov B.I., Efimov A.V., Skvortsov V.A., Walsh Series and Transforms –- Theory and Applications, Kluwer Academic Publishers, Dordrecht, 1991.
  • Ostaszewski K.M., Henstock integration in the plane, Mem. Amer. Math. Soc., 63(353) (1986), 1–106.
  • Paley R.E.A.C., A remarkable series of orthogonal functions, Proc. London Math. Soc., 34 (1932), 241–279.
  • Plotnikov M.G., On uniqueness of everywhere convergent multiple Haar series, Vestnik Moskov. Univ. Ser. I, Mat. Mekh., 1 (2001), 23–28, Engl. transl. in Moscow Univ. Math. Bull., 56 (2001).
  • Plotnikov M.G., On uniqueness sets for multiple Walsh series, Mat. Zametki, 81(2) (2007), 265–279, Engl. transl. in Math. Notes, 81(2) (2007).
  • Plotnikov M.G., Uniqueness for multiple Haar series, Mat. Sb., 196(2) (2005), 97–116, Engl. transl. in Sb. Math., 196(2) (2005).
  • Schipp F., Wade W.R., Simon P., and Pal J., Walsh Series: An Introduction to Dyadic Harmonic Analysis, Adam Hilger Publishing, Ltd, Bristol and New York, 1990.
  • Skvortsov V.A., Calculation of the coefficients of an everywhere convergent Haar series, Mat. Sb., 75 (1968), 349–360, Engl. transl. in Math. USSR Sb., 4 (1968).
  • Skvortsov V.A., Haar series with convergent subsequences of partial sum, Dokl. Acad. Nauk SSSR., 183 (1968), 784–786, Engl. transl. in Sov. Math. Docl., 9 (1968).
  • Skvortsov V.A., Henstock-Kurzweil type integrals in $\mathcal{P}$-adic harmonic analysis, Acta Math. Acad. Paedagog. Nybazi. (N.S.), 20 (2004), 207–224.
  • Skvortsov V.A., The coefficients of multiple Haar and Walsh series, Vestnik Moskov. Univ. Ser. Mat. Mekh., 6 (1973), 77–79, Engl. transl. in Moscow Univ. Math. Bull., 28 (1973).
  • Skvortsov V.A., Uniqueness sets for multiple Haar series, Mat. Zametki, 14(6) (1973), 789–798, Engl. transl. in Math. Notes, 14 (1973).
  • Wade W.R., Dyadic harmonic analysis, Contemp. Math., 52 (1997), 313–350.
  • Wade W.R., Recent developments in the theory of Haar series, Colloq. Math., 52 (1987), 213–238.
  • Wade W.R. and Yoneda K., Uniqueness and quasi-measure on the group of integers of $p$-series field, Proc. Amer. Math. Soc., 84 (1982), 202–206.
  • Yoneda K., Dirichlet sets and some uniqueness theorem for Walsh series, Tohoku Math. J., 38 (1986), 1–14.
  • Zygmund A., Trigonometric Series, 2nd ed., 1 and 2, Cambridge University Press, Cambridge, 1959, reprinted 1993.